Alert archive / South Carolina / River Flood Warnings in 2021
River Flood Warning 16, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Mar 19, 2021, 10:53 AM EDT for Calhoun County, Richland County, South Carolina. It took effect at Mar 20, 2021, 4:00 AM EDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2021, 10:53 AM EDT (14:53 UTC)
- In effect from
- Mar 20, 2021, 4:00 AM EDT
- Expired
- Mar 22, 2021, 4:24 AM EDT
- In force
- 48 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Congaree National Park (GADS1). The gauge peaked at 16.05 ft at Mar 20, 2021, 9:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169625, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
856 WGUS42 KCAE 191453 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 1053 AM EDT Fri Mar 19 2021 ...The National Weather Service in Columbia SC has issued a Flood Warning for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued this evening. && SCC017-063-079-200300- /O.NEW.KCAE.FL.W.0015.210320T1000Z-210322T1526Z/ /CEAS1.1.ER.210320T1000Z.210321T0000Z.210321T1525Z.UU/ 1053 AM EDT Fri Mar 19 2021 The National Weather Service in Columbia has issued a * Flood Warning for the Congaree River At Carolina Eastman. * From Saturday morning to Monday morning. * At 8:00 AM EDT Friday the stage was 111.2 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 116.2 feet tomorrow evening. It will then fall below flood stage late Sunday morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. * Flood History...No available flood history. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$ SCC017-079-200300- /O.NEW.KCAE.FL.W.0016.210320T1300Z-210324T0300Z/ /GADS1.1.ER.210320T1300Z.210321T1200Z.210323T0300Z.UU/ 1053 AM EDT Fri Mar 19 2021 The National Weather Service in Columbia has issued a * Flood Warning for the Congaree River At Congaree National Park-Gadsden. * From Saturday morning to Tuesday evening. * At 10:00 AM EDT Friday the stage was 12.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to a crest of 16.2 feet Sunday morning. It will then fall below flood stage late Monday evening. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. * Impact...At 17.0 feet, The access road to the Sandy Run subdivision becomes flooded. The lower boardwalk in the Congaree National Park becomes flooded by Cedar Creek. * Impact...At 18.0 feet, Several homes in the Sandy Run subdivision along the river become flooded. At 18 feet the river covers the Weston Lake overlook in the Congaree National Park. Between 18 and 18.5 feet the river begins to cover sections of the elevated boardwalk. * Flood History...No available flood history. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ CRL
9 follow-up statements
918 WGUS82 KCAE 200156 FLSCAE Flood Statement National Weather Service Columbia SC 956 PM EDT Fri Mar 19 2021 ...The Flood Warning is extended for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 1000 AM EDT. && SCC017-079-201400- /O.EXT.KCAE.FL.W.0016.210320T0800Z-210324T1500Z/ /GADS1.1.ER.210320T0800Z.210321T1800Z.210323T1500Z.UU/ 956 PM EDT Fri Mar 19 2021 ...The Flood Warning is now in effect until late Wednesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * From late tonight to Wednesday morning. * At 9:00 PM EDT Friday the stage was 14.2 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 16.4 feet early Sunday afternoon. It will then fall below flood stage late Tuesday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ SCC017-063-079-201400- /O.EXT.KCAE.FL.W.0015.210320T0815Z-210323T0600Z/ /CEAS1.1.ER.210320T0815Z.210321T0600Z.210322T0600Z.UU/ 956 PM EDT Fri Mar 19 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Carolina Eastman. * From late tonight to late Monday night. * At 8:49 PM EDT Friday the stage was 114.2 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 117.0 feet early Sunday morning. It will then fall below flood stage early Monday morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$ DM
344 WGUS82 KCAE 200933 FLSCAE Flood Statement National Weather Service Columbia SC 533 AM EDT Sat Mar 20 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued this evening. && SCC017-079-202145- /O.CON.KCAE.FL.W.0016.000000T0000Z-210324T1500Z/ /GADS1.1.ER.210320T0822Z.210321T1800Z.210323T1500Z.UU/ 533 AM EDT Sat Mar 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until Wednesday morning. * At 5:00 AM EDT Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:00 AM EDT Saturday was 15.1 feet. * Forecast...The river is expected to rise to a crest of 16.4 feet early tomorrow afternoon. It will then fall below flood stage late Tuesday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ SCC017-063-079-202145- /O.CON.KCAE.FL.W.0015.000000T0000Z-210323T0600Z/ /CEAS1.1.ER.210320T0618Z.210321T0600Z.210322T0600Z.UU/ 533 AM EDT Sat Mar 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Carolina Eastman. * Until late Monday night. * At 5:28 AM EDT Saturday the stage was 115.6 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:28 AM EDT Saturday was 115.6 feet. * Forecast...The river is expected to rise to a crest of 117.0 feet just after midnight tonight. It will then fall below flood stage early Monday morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$
080 WGUS82 KCAE 201353 FLSCAE Flood Statement National Weather Service Columbia SC 953 AM EDT Sat Mar 20 2021 ...The Flood Warning is extended for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued this evening. && SCC017-079-210300- /O.EXT.KCAE.FL.W.0016.000000T0000Z-210324T1400Z/ /GADS1.1.ER.210320T0822Z.210321T1800Z.210323T1400Z.UU/ 953 AM EDT Sat Mar 20 2021 ...The Flood Warning is now in effect until late Wednesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until Wednesday morning. * At 9:00 AM EDT Saturday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 AM EDT Saturday was 15.5 feet. * Forecast...The river is expected to rise to a crest of 16.6 feet early tomorrow afternoon. It will then fall below flood stage late Tuesday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. * Impact...At 17.0 feet, The access road to the Sandy Run subdivision becomes flooded. The lower boardwalk in the Congaree National Park becomes flooded by Cedar Creek. * Impact...At 18.0 feet, Several homes in the Sandy Run subdivision along the river become flooded. At 18 feet the river covers the Weston Lake overlook in the Congaree National Park. Between 18 and 18.5 feet the river begins to cover sections of the elevated boardwalk. * Flood History...This crest compares to a previous crest of 16.3 feet on 12/03/2020. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ SCC017-063-079-210300- /O.EXT.KCAE.FL.W.0015.000000T0000Z-210323T1000Z/ /CEAS1.1.ER.210320T0618Z.210321T0600Z.210322T1000Z.UU/ 953 AM EDT Sat Mar 20 2021 ...The Flood Warning is now in effect until Tuesday morning... The Flood Warning continues for the Congaree River At Carolina Eastman. * Until Tuesday morning. * At 8:00 AM EDT Saturday the stage was 116.0 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM EDT Saturday was 116.0 feet. * Forecast...The river is expected to rise to a crest of 118.5 feet just after midnight tonight. It will then fall below flood stage Monday morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. * Impact...At 119.0 feet, Extensive flooding occurs in the Congaree National Park. Some area farmland is flooded. Minor flooding occurs at the Carolina Eastman Facility. * Flood History...This crest compares to a previous crest of 117.9 feet on 10/13/2020. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$ CRL
241 WGUS82 KCAE 210145 FLSCAE Flood Statement National Weather Service Columbia SC 945 PM EDT Sat Mar 20 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. && SCC017-079-211345- /O.EXT.KCAE.FL.W.0016.000000T0000Z-210323T0945Z/ /GADS1.1.ER.210320T0822Z.210321T0600Z.210322T0945Z.UU/ 945 PM EDT Sat Mar 20 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until late Monday night. * At 9:00 PM EDT Saturday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.3 feet just after midnight tonight. It will then fall below flood stage early Monday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ SCC017-063-079-211345- /O.EXT.KCAE.FL.W.0015.000000T0000Z-210322T1312Z/ /CEAS1.1.ER.210320T0618Z.210320T2122Z.210321T1312Z.UU/ 945 PM EDT Sat Mar 20 2021 ...The Flood Warning is now in effect until late Monday morning... The Flood Warning continues for the Congaree River At Carolina Eastman. * Until Monday morning. * At 5:22 PM EDT Saturday the stage was 116.9 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage late tomorrow morning and continue falling to 109.2 feet Thursday evening. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$
862 WGUS82 KCAE 210151 FLSCAE Flood Statement National Weather Service Columbia SC 951 PM EDT Sat Mar 20 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. && SCC017-079-211400- /O.CON.KCAE.FL.W.0016.000000T0000Z-210323T0945Z/ /GADS1.1.ER.210320T0822Z.210321T0600Z.210322T0945Z.UU/ 951 PM EDT Sat Mar 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until late Monday night. * At 9:00 PM EDT Saturday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.3 feet just after midnight tonight. It will then fall below flood stage early Monday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ SCC017-063-079-211400- /O.CON.KCAE.FL.W.0015.000000T0000Z-210322T1312Z/ /CEAS1.1.ER.210320T0618Z.210320T2122Z.210321T1312Z.UU/ 951 PM EDT Sat Mar 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Carolina Eastman. * Until Monday morning. * At 9:46 PM EDT Saturday the stage was 116.1 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 116.3 feet just after midnight tonight. It will then fall below flood stage late tomorrow morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$
971 WGUS82 KCAE 210855 FLSCAE Flood Statement National Weather Service Columbia SC 455 AM EDT Sun Mar 21 2021 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. && SCC017-063-079-211000- /O.CAN.KCAE.FL.W.0015.000000T0000Z-210321T0855Z/ /CEAS1.1.ER.210320T0618Z.210320T2122Z.210321T1312Z.UU/ 455 AM EDT Sun Mar 21 2021 ...The Flood Warning for the Congaree River At Carolina Eastman has been cancelled... The Flood Warning is cancelled for the Congaree River At Carolina Eastman. * At 4:37 AM EDT Sunday the stage was 114.5 feet. * Flood stage is 115.0 feet. * Forecast...The river is expected to fall to 109.2 feet Thursday evening. && LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106 $$ SCC017-079-212100- /O.EXT.KCAE.FL.W.0016.000000T0000Z-210323T0853Z/ /GADS1.1.ER.210320T0822Z.210321T1200Z.210322T0853Z.UU/ 455 AM EDT Sun Mar 21 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until late Monday night. * At 4:00 AM EDT Sunday the stage was 15.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will fall to 15.6 feet and then begin rising this morning. It will then rise again to 16.3 feet this morning. It will fall to 15.4 feet and then begin rising this afternoon. It will then rise again to 15.5 feet this evening. It will fall below flood stage late tonight. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ NRS
985 WGUS82 KCAE 211434 FLSCAE Flood Statement National Weather Service Columbia SC 1034 AM EDT Sun Mar 21 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. The next statement will be issued this evening. && SCC017-079-220315- /O.EXT.KCAE.FL.W.0016.000000T0000Z-210323T0600Z/ /GADS1.1.ER.210320T0822Z.210321T0115Z.210322T0600Z.UU/ 1034 AM EDT Sun Mar 21 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until late Monday night. * At 10:00 AM EDT Sunday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:00 AM EDT Sunday was 16.2 feet. * Forecast...The river is expected to fall below flood stage after midnight tonight and continue falling to 9.1 feet Friday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. * Impact...At 17.0 feet, The access road to the Sandy Run subdivision becomes flooded. The lower boardwalk in the Congaree National Park becomes flooded by Cedar Creek. * Flood History...This crest compares to a previous crest of 16.3 feet on 12/03/2020. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ CRL
544 WGUS82 KCAE 220223 FLSCAE Flood Statement National Weather Service Columbia SC 1023 PM EDT Sun Mar 21 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at www.weather.gov. && SCC017-079-221430- /O.EXT.KCAE.FL.W.0016.000000T0000Z-210323T0445Z/ /GADS1.1.ER.210320T0822Z.210321T0115Z.210322T0445Z.UU/ 1023 PM EDT Sun Mar 21 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * Until late Monday night. * At 10:00 PM EDT Sunday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage early Monday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$
043 WGUS82 KCAE 220824 FLSCAE Flood Statement National Weather Service Columbia SC 424 AM EDT Mon Mar 22 2021 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. SCC017-079-220930- /O.CAN.KCAE.FL.W.0016.000000T0000Z-210322T0824Z/ /GADS1.1.ER.210320T0822Z.210321T0115Z.210322T0445Z.UU/ 424 AM EDT Mon Mar 22 2021 ...The Flood Warning for the Congaree River At Congaree National Park-Gadsden has been cancelled... The Flood Warning is cancelled for the Congaree River At Congaree National Park-Gadsden. * At 4:00 AM EDT Monday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.9 feet Friday evening. && LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091 $$ NRS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:41 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 19, 6:41 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Columbia SC 641 AM EDT Fri Mar 19 2021 .SYNOPSIS... Cool high pressure over the area will be reinforced on Friday as a backdoor front sinks south through the area. Cooler but fair weather is expected over the weekend, except some possible showers over the eastern Midlands. A warming trend is expected next week as an upper ridge builds over the region. && .NEAR TERM /THROUGH TONIGHT/... Dry air is beginning to advect into the region as the cold front moves offshore. Winds are starting to diminish slightly but are still breezy at 10-15kt from the east. Satellite currently shows some mid level clouds moving in from the upstate and mostly dissipating as they move closer to the central Midlands, otherwise, clear across the forecast area. Later this afternoon, a reinforcing cold front will push through from the north. Winds will veer from the NE with cold air continuing to advect along with some mid level moisture. Clouds will quickly increase before noon from north to south as the boundary sinks south. Should see more sunshine in the CSRA which will keep it slightly warmer in the low 60s. The wedge will keep temperatures from rising much in the northern Midlands with highs around 50. Cold air behind the trough will drop temperatures to the mid 30s overnight. At this time, frost/freeze headlines are not needed as winds should continue to be breezy. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A stagnant pattern will persist over the weekend across the forecast area with reasonable agreement among the guidance showing a persistent upper trough lingering over the southeastern states. High pressure will continue to ridge into the forecast area with northeasterly winds both days while an inverted trough develops along the coast. The trend in model guidance continues to shift more moisture and associated rainfall inland across the Coastal Plain and into the eastern part of the forecast area late Saturday through Sunday. The highest rain totals are expected to remain east of the forecast area with generally around a tenth of an inch or so over the eastern Midlands. The upper trough will begin lifting northeast away from the area Sunday night as upper level ridging builds toward the area. Temperatures on Saturday are expected to be well below normal due to increasing clouds and weak cold advection. Went with highs closer to the cooler MET guidance in the lower to mid 50s which which is consistent with the NBM guidance showing a 60 percent chance of highs being colder than 55 degrees at Columbia. Temperatures will be warmer on Sunday despite lingering clouds as 925/850mb temperatures are several degrees warmer and highs should be in the lower 60s most locations but could be in the upper 50s in the eastern Midlands where some light rain may persist. && .LONG TERM /MONDAY THROUGH THURSDAY/... Early next week, the forecast area is expected to be dominated by high pressure both at the surface and aloft as the coastal trough lifts away from the region to the northeast and and upper ridge builds east from the TN/OH Valleys. This should provide fair weather and a trend to warmer temperatures. Confidence in the forecast lowers mid to late week as the mean ensemble guidance suggests the upper ridge breaks down giving way to shortwave energy moving through deep southwesterly flow from the western Gulf Coast region. The later part of the week looks as if it could become more active with a series of shortwaves moving through southwesterly flow move into the region with increasing atmospheric moisture. Temperatures will be gradually warming through the week from near normal early in the week to above normal by mid week. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Mainly VFR with MVFR ceilings for a few hours this afternoon at Columbia and Orangeburg terminals. A backdoor cold front will move in from the north later this morning. Winds will slowly begin to veer northeast as it creeps southward along with MVFR cigs. The front looks to come through the Columbia terminals around 15z, 16z at OGB. Not very confident in the front lowering ceilings at Augusta terminals to MVFR. Later this afternoon, ceilings should rise again to VFR. Winds will decrease back to around 5-10kt but are not expected to die down after sunset as gradient will remain tight. EXTENDED AVIATION OUTLOOK... Ceiling restrictions possible through the weekend and into Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Mar 19, 4:40 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 440 AM EDT Fri Mar 19 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 200845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 440 AM EDT Fri Mar 19 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:27 PM EDT | Special Weather Statement | CAE | Chesterfield | 33 min |
| Mar 19, 10:53 AM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 3 days |
Nearby
River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.